Hail, Perkins
- When
- June 11, 3:10 PM MST
- Where
- Perkins County, 12 mi NW of Grant
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.317, -102.033
14 hail, 4 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 11, 11:49 AM MST, 3 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 149 PM CDT WED JUN 11 2003 MAIN FOCUS TONIGHT WILL BE FRONTAL POSITION AND SEVERE THREAT AS ATMOSPHERE DESTABILIZES LATE THIS AFTERNOON. CU FORMING ALONG THE NORTH PLATTE RIVER VALLEY WEST OF OGA AT 130 PM CDT AND VIEWABLE AS VISIBLE SATELLITE SHOW INCREASING SC FORMATION OVER THE NORTH CENTRAL. WATER VAPOR LOOP SHOWING WEAKER BRANCH OF MID-LEVEL JET STREAK LIFTING NORTHEAST INTO THE NORTHWEST PANHANDLE WHILE STRONGER JETSTREAM AXIS SHOWN OVER SOUTHERN IDAHO...AND APPROACHING THE NORTHWEST PANHANDLE NOW. WILL USE BLEND OF WSETA AND MESOETA WITH FRONTAL BOUNDARY EXPECTED TO SLOW WHILE MOVING SOUTHEAST ACROSS THE PANHANDLE. AS DEFORMATION FIELD FORMS. AREA SEEN AS GREATEST POTENTIAL SEVERE WEATHER TO BE EAST OF A MERRIMAN TO OGA LINE AND POTENTIAL SUPERCELLS POSSIBLE BETWEEN 23Z TO 06Z. THIS AFTERNOON SURFACE CONVERGENCE TO INCREASE OVER THE NORTHWEST WITH SOUTH WINDS TO PUSH DEWPOINTS TO A 60-65 RANGE THROUGH NORTH CENTRAL AND OBSERVATIONS SHOW MID 60S AS FAR NORTH AS BBW. FORECASTS SOUNDING SHOWS UNIDIRECTIONAL SHEAR BUT H85 WINDS ONLY MODERATE AS WINDS TO 20-25 KTS THIS EVENING THEN H85 JETLET INCREASING OVER NORTHWEST KANSAS TO 40 KTS TOWARD MIDNIGHT FOR POTENTIAL ELEVATED THUNDERSTORMS FORMING IN THE SOUTHWEST FOR THE OVERNIGHT HOURS. THIS EVENING FORECAST SOUNDING SHOW INDICES WITH THE POTENTIAL FOR A FEW TORNADIC STORMS AS THUNDERSTORMS RAPIDLY DEVELOP BEYOND 4 PM CDT AND TRACK SOUTHEAST ACROSS THE NORTH CENTRAL. MAIN FRONTAL BOUNDARY WILL KICK EAST AFTER 09Z AS STRONGER H5 WAVE MOVES EAST. THURSDAY THE FRONT BACKS WEST TO THE FRONT RANGE TILL SATURDAY WITH SCHC OF THUNDERSTORMS DAILY AS EMBEDDED WAVES MOVE DOWNSTREAM. SATURDAY THE UPPER RIDGE WILL STRENGTHEN AND RIDGE NORTH ON THE HIGH PLAINS WITH A CONTINUE CHANCE OF STORMS UNTIL THE UPPER RIDGE BUILDS EAST SATURDAY NIGHT. BLEND OF ECMWF AND GFS USED IN THE EXTENDED. MAIN THREAT SEEN FOR CONVECTION IS IN THE NORTHWEST AS POSITIVE TILTED RIDGE AXIS EXTENDS NORTH NORTHEAST ACROSS WESTERN NEB. SURFACE FRONT WILL BE TO THE NORTHWEST WITH CONVECTION FORMING ON THE HIGH PLAINS AND WEAKENING WHILE MOVING EAST ACROSS WESTERN NEB. .LBF...NONE. KECK
NEZ004>010-022>029-035>038-056>059-069>071-094-121045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1159 AM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY THERE IS A CHANCE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. THE AREA OF GREATEST CONCERN INITIALLY IS IN AN AREA BOUNDED BY A LINE FROM MERRIMAN...TO OGALLALA...TO THEDFORD TO AINSWORTH. WARM...MOIST...UNSTABLE AIR WILL BE IN PLACE ACROSS THE PREVIOUSLY MENTIONED AREA...AND FURTHER EAST. A BOUNDARY SEPARATING THE WARM...MOIST AIR FROM DRYER AIR TO THE WEST...OR DRYLINE...WILL PROGRESS ACROSS THE EASTERN PANHANDLE THIS AFTERNOON. AS THIS BOUNDARY ENCOUNTERS THE UNSTABLE AIR...AND AN UPPER LEVEL DISTURBANCE...THUNDERSTORMS ARE EXPECTED TO DEVELOP QUICKLY IN OR CLOSE TO THE AREA OF GREATEST CONCERN. DEVELOPMENT IS EXPECTED TO OCCUR AFTER 2 PM CDT (1 PM MDT). ALTHOUGH THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...WIND PROFILES ALOFT WILL BE FAVORABLE FOR THE DEVELOPMENT OF ISOLATED TORNADOES AS WELL. LATER TONIGHT...THUNDERSTORM DEVELOPMENT IS EXPECTED TO BECOME MORE WIDESPREAD ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...WITH SEVERE THUNDERSTORMS POSSIBLE EAST OF A LINE FROM MERRIMAN TO OGALLALA AS THE THUNDERSTORM COMPLEX MOVES EAST. IN ADDITION...FURTHER THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE LATE TONIGHT...GENERALLY AFTER MIDNIGHT ACROSS SOUTHWEST NEBRASKA...AS A COLD FRONT PUSHES INTO THE AREA. THOSE PLANNING OUTDOOR ACTIVITIES TODAY AND TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SHOULD MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA BROADCASTS TO KEEP AWARE OF THE POTENTIAL FOR SEVERE WEATHER DEVELOPMENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT IS POSSIBLE AGAIN THURSDAY AFTERNOON AND EVENING...ACROSS PORTIONS OF THE SOUTHEAST NEBRASKA PANHANDLE AND SOUTHWEST NEBRASKA. ALSO...FRIDAY HOLDS YET ANOTHER CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT...MAINLY ACROSS WESTERN NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED ACROSS NORTH CENTRAL NEBRASKA THIS AFTERNOON...AND ACROSS MOST OF THE OUTLOOK AREA THIS EVENING AND TONIGHT. SPOTTERS MAY ALSO BE NEEDED IN THE SOUTHWEST PORTION OF THE OUTLOOK AREA ON THURSDAY. JWS
The North Platte radar (KLNX), 127 km away, was scanning. The volume nearest the first event began at 22:11 UTC.
14 hail, 4 tornado. Local standard time, as filed.
The tornado touched down in an open pasture.
There was a brief tornado touchdown in an open field.
The tornado touched down in an open field.
The tornado made a brief touchdown in open rangeland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyThe tornado archive for Nebraska, 2003Warnings in Nebraska, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362694, 5362693, 5362692, 5362690, 5362691, 5362689, 5362684, 5362685, 5362686, 5362687, 5362688, 5362683, 5362680, 5362679, 5362682, 5363841, 5363840, 5362681.